Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


A short proof of Gromov's filling inequality

Author: Stefan Wenger
Journal: Proc. Amer. Math. Soc. 136 (2008), 2937-2941
MSC (2000): Primary 53C23
Published electronically: April 7, 2008
MathSciNet review: 2399061
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give a very short and rather elementary proof of Gromov's filling volume inequality for $ n$-dimensional Lipschitz cycles (with integer and $ \mathbb{Z}_2$-coefficients) in $ L^\infty$-spaces. This inequality is used in the proof of Gromov's systolic inequality for closed aspherical Riemannian manifolds and is often regarded as the difficult step therein.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 53C23

Retrieve articles in all journals with MSC (2000): 53C23

Additional Information

Stefan Wenger
Affiliation: Courant Institute of Mathematical Sciences, 251 Mercer Street, New York, New York 10012

PII: S 0002-9939(08)09203-4
Keywords: Systolic inequality, isoperimetric inequality, Lipschitz chains
Received by editor(s): March 29, 2007
Published electronically: April 7, 2008
Communicated by: Jon G. Wolfson
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia